I have taken both Advil and Tylenol Sinus medicines without any problems while on Synthroid. I never asked my doctor or pharmacist about taking one with the other.
I suppose the difference might be if you still have a thyroid or not. I take Synthroid as replacement therapy since my TT nearly 2 years ago. I have had my share of sinus problems since then and would have been in a world of hurt without one or the other of the sinus medications listed.
My way of thinking - since Synthroid is replacing something my body would make naturally if I had a thyroid, the warnings on the sinus medication about thyroid medications might have more to do with the possibility of raising my blood pressure or causing the thyroid to produce more (or less?) hormone than necessary which could cause problems.
Sorry I don't have a real answer for you, only my experience. If you are really unsure, give your pharmacist a call. They are usually pretty good at helping in situations like this.
I was told not to take my anti hystomine medication for my hay fever and alligies as these can interfer with your thyroid. I had a very bad incident when I was rush to hosptial with a racing heart and it all came down to the fact that I was taking anti hystimines everyday because of the rye grass. I now don't take anything just suck on a vicks cough drop and it stops the ichy throat and stops the sneezing for some reason. bestest
If you want to try to get rid of your sinus issues/allergies, you might try getting some systemic enzymes and taking them as prescribed between meals. Honestly, I had horrible sinus headaches and sinus infections for many years till I started taking digestive enzymes between meals. Just recently I realized that I could take systemic enzymes between meals instead. They are made specifically to help all body systems instead of digesting food. And they are much cheaper per pill. The brand I found is Flavenzyme. Seriously, this stuff really does work. Everyone around me is suffering with allergies....I am not having any symptoms at all. This is a great discovery for me.
Hope it helps you. :)
Thyroid medications and many other prescribed and OTC meds are not good together.
Antihistamines- acid reducers - estrogen- antibiotics - and even some supplements usually imbalance the TSH. The TSh usually results going higher which usually means you go hypothyroid until you stop taking the other meds.
The rule here is - if you are taking other Rx or OTC's make sure you take the meds at different times of the day. Antihistamines should not be taken no more than 6 hrs apart from Thyroid meds.
I see many here who take mulitple drugs have found taking their thyroid med first thing inthe morning and usually take their other meds at night. Even vitamins have been taken at night instead of morning due to interference of the thyroid medication.
SOme antihistamines will disrupt sleep too - It is so hard-- you just have to find a balance if you take multiple Rx's
I have to split them out .. I actually put off taking my Synthroid and do them separately if bad in the AM .. but I'm not so sure about doing that day after day .. I do it here and there with a bad AM headache that is allergy driven. I am referring to Sudafed type decongestants .. no exp. with antihistamines as I have problems taking them prior to thyroid issues .. heart palps or extreme fatigue ... I get anxiety if I take Synthroid + Sudafed too close together.
Thanks, everyone! I've been okay with my Flonase - no restrictions about how soon to take it after Synthroid. But when the Flonase isn't enough as these darn trees start blooming, I want to be safe with whatever I take. Guess I'll be calling the doctor's office today...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.